News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Esophagus Pain (Wierd To Explain)


 RichardWhiteWolf - Wed Jun 01, 2005 5:40 pm

Male
Age 23

Around Sunday or Monday i started to get a wierd lodged feeling in my throat when swallowing food. The feeling is lower around the sternum can really localize. Sometimes its minor other times the pain lingers and causes pain in breathing.None of this is unbareable but when the symptoms first started any drinking of fluids or eating brought about a severe bout of Naseua.
After searching http://www.google.com i was directed to another post on this forum saying innflamation of trauma may cause the pain and to wait a week before seeking medical attention unless pain worsens. But in that instance it was only eating if i swallow and don't wait 10 to 30 seconds afterwards breathing is painful.
Any help on the situation would be welcomed.
 Dr. Safaa Mahmoud - Sat Jul 08, 2006 12:00 pm

User avatar Dear RichardWhiteWolf,
People with GERD will experience one or more of these symptoms, swallowing problems
chest pain,
pain in the throat,
morning hoarseness, and .
discomfort in the chest
Others may experience a feeling like the food stuck in their throat or tightness in the throat, dry cough and shortness of breath. These symptoms are mainly due to inflammation of the esophagus(esophagus)
Sometimes the same symptoms represents the spasm and the impaired contractility of the esophagus (Spastic esophageal motility disorders).
Prokinetic drugs that strengthens the sphincter and improves the gastric emptying. When there is an acid reflux it is not enough to treat the symptoms with one drug instead the addition of Anti acids, Acid H2 blockers or proton pump inhibitors mat help to control the symptoms.
Certain foods are known to aggravate the condition, and you better avoid them. These include chocolate, beverages containing caffeine, fatty and fried foods, garlic and onions, spicy and tomato containing foods.

Keep on follow up with your doctor, update him with your symptoms, by complete history and physical examination, he can recommend the proper medical approach.
Best regards,

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here